Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Contents of Volume 30, Number 2

All articles in this issue are freely accessible.

Editor’s Column
Richard S. Palais.
Bull. Amer. Math. Soc. 30 (1994), 159-160
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1568096
On proof and progress in mathematics
William P. Thurston.
Bull. Amer. Math. Soc. 30 (1994), 161-177
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1249357
Responses to: A. Jaffe and F. Quinn, “Theoretical mathematics: toward a cultural synthesis of mathematics and theoretical physics” [Bull. Amer. Math. Soc. (N.S.) 29 (1993), no. 1, 1–13; MR1202292 (94h:00007)]
Michael Atiyah, Armand Borel, G. J. Chaitin, Daniel Friedan, James Glimm, Jeremy J. Gray, Morris W. Hirsch, Saunders Mac Lane, Benoit B. Mandelbrot, David Ruelle, Albert Schwarz, Karen Uhlenbeck, René Thom, Edward Witten and Sir Christopher Zeeman.
Bull. Amer. Math. Soc. 30 (1994), 178-207
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1254073
Response to: “Responses to: A. Jaffe and F. Quinn, ‘Theoretical mathematics: toward a cultural synthesis of mathematics and theoretical physics’” [Bull. Amer. Math. Soc. (N.S.) 30 (1994), no. 2, 178–207; MR1254073 (95b:00003)] by M. Atiyah et al
Arthur Jaffe and Frank Quinn.
Bull. Amer. Math. Soc. 30 (1994), 208-211
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1254077
Dynamical zeta functions for maps of the interval
David Ruelle.
Bull. Amer. Math. Soc. 30 (1994), 212-214
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1246470
Recurrence relations and asymptotics for four-manifold invariants
P. B. Kronheimer and T. S. Mrowka.
Bull. Amer. Math. Soc. 30 (1994), 215-221
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1246469
On the Busemann-Petty problem concerning central sections of centrally symmetric convex bodies
R. J. Gardner.
Bull. Amer. Math. Soc. 30 (1994), 222-226
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1246466
A subsequence principle characterizing Banach spaces containing $c_{0}$
Haskell Rosenthal.
Bull. Amer. Math. Soc. 30 (1994), 227-233
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1249355
Erratum: Issue 30 Volume 1, 117-124
Peter Casazza.
Bull. Amer. Math. Soc. 30 (1994), 327-328
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 1568088

Book Reviews

Book reviews do not contain an abstract. You may download each review in this issue using the links below.

Lectures on mechanics, by Jerrold E. Marsden.
Reviewer: Michael Atiyah
Bull. Amer. Math. Soc. 30 (1994), 234-237
Review information
Full-text PDF Free Access
Tube domains and the Cauchy problems, by Simon Gindikin.
Reviewer: Lars Gå rding
Bull. Amer. Math. Soc. 30 (1994), 237-239
Review information
Full-text PDF Free Access
Multidimensional integral transformation, by H. J. Glaeske Ya. A. Brychkov, A. P. Prudnikov.
Reviewer: Ian N. Sneddon
Bull. Amer. Math. Soc. 30 (1994), 239-247
Review information
Full-text PDF Free Access
Rational points on elliptic curves, by Joseph H. Silverman and John T. Tate.
Reviewers: William R. Hearst III and Kenneth A. Ribet
Bull. Amer. Math. Soc. 30 (1994), 248-252
Review information
Full-text PDF Free Access
Matroid theory, by James G. Oxley.
Reviewer: Neil L. White
Bull. Amer. Math. Soc. 30 (1994), 252-254
Review information
Full-text PDF Free Access
Fourier integrals in classical analysis, by Christopher Sogge.
Reviewer: Allan Greenleaf
Bull. Amer. Math. Soc. 30 (1994), 255-258
Review information
Full-text PDF Free Access
Introduction to the general theory of singular perturbations, by S. A. Lomov.
Reviewer: Walter Kelley
Bull. Amer. Math. Soc. 30 (1994), 258-261
Review information
Full-text PDF Free Access
Products of groups, by S. Franciosi B. Amberg, and F. de Giovanni.
Reviewer: Derek J. S. Robinson
Bull. Amer. Math. Soc. 30 (1994), 262-268
Review information
Full-text PDF Free Access
Measures of noncompactness and condensing operators, by M. I. Kamenskii R. R. Akhmerov, A. S. Potapov.
Reviewer: F. S. Van Vleck
Bull. Amer. Math. Soc. 30 (1994), 268-270
Review information
Full-text PDF Free Access
Schur's algorithm and several applications, by M. Bakonyi and T. Constantinescu.
Reviewer: James Rovnyak
Bull. Amer. Math. Soc. 30 (1994), 270-276
Review information
Full-text PDF Free Access
Wavelet theory and its applications, by Randy K. Young.
Reviewer: Walter Schempp
Bull. Amer. Math. Soc. 30 (1994), 277-282
Review information
Full-text PDF Free Access
Dimension and extensions, by J. M. Aarts and T. Nishiura.
Reviewer: Melvin Henriksen
Bull. Amer. Math. Soc. 30 (1994), 282-284
Review information
Full-text PDF Free Access
Computational and algorithmic problems in finite fields, by Igor E. Shparlinski.
Dickson polynomials, by G. L. Mullen R. Lidl, and G. Turnwald.
Arithmetic of finite fields, by Charles Small.
Finite fields, coding theory, and advances in communications and computing, by G. L. Mullen and P. J.-S. Shiue.
Finite fields: structure and arithmetics, by Dieter Jungnickel.
Applications of finite fields, by Alfred J. Menezes.
Reviewer: Daqing Wan
Bull. Amer. Math. Soc. 30 (1994), 284-290
Review information
Full-text PDF Free Access
Hypo-analytic structures, local theory, by Francois Treves.
Reviewer: Sidney M. Webster
Bull. Amer. Math. Soc. 30 (1994), 290-292
Review information
Full-text PDF Free Access
Lectures on nonlinear evolution equations, by Reinhard Racke.
Reviewer: Hans-Dieter Alber
Bull. Amer. Math. Soc. 30 (1994), 293-295
Review information
Full-text PDF Free Access
The admissible dual of $\mathrm{GL}(N)$ via compact open subgroups, by Colin J. Bushnell and Philip C. Kutzko.
Reviewer: Lawrence Morris
Bull. Amer. Math. Soc. 30 (1994), 295-301
Review information
Full-text PDF Free Access
Uncountably categorical theories, by Boris Zilber.
Reviewer: Anand Pillay
Bull. Amer. Math. Soc. 30 (1994), 302-308
Review information
Full-text PDF Free Access
Multidimensional residues and their applications, by A. K. Tsikk.
Reviewer: Phillip A. Griffiths
Bull. Amer. Math. Soc. 30 (1994), 309-311
Review information
Full-text PDF Free Access
Introduction to multidimensional integrable equations, by B. G. Konopelchenko.
Reviewer: Mark J. Ablowitz
Bull. Amer. Math. Soc. 30 (1994), 311-313
Review information
Full-text PDF Free Access
The theory of semirings (with applications in mathematics and theoretical computer science), by Jonathan S. Golan.
Reviewer: Hanns J. Weinert
Bull. Amer. Math. Soc. 30 (1994), 313-315
Review information
Full-text PDF Free Access
On topological and linear equivalence of certain function spaces, by J.~A.~Baars and J.~A.~M.~de~Groot.
Reviewer: J. Schmets
Bull. Amer. Math. Soc. 30 (1994), 315-318
Review information
Full-text PDF Free Access
Theory of entire and meromorphic functions. Deficient and asymptotic values and singular directions, by Zhang Guan-Hou.
Reviewer: W. H. J. Fuchs
Bull. Amer. Math. Soc. 30 (1994), 319-326
Review information
Full-text PDF Free Access